Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 5:39 PM CDT for McCurtain County, Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 5:39 PM CDT (22:39 UTC)
- Expired
- Apr 7, 2000, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:50 PM CDT | Hail 1 | Broken Bow, OK | |
| Apr 7, 6:15 PM CDT | Hail 1 | Haworth, OK | |
| Apr 7, 6:20 PM CDT | Hail 1.75 | Idabel, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072241 SVRSHV OKC089-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 539 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA * UNTIL 645 PM CDT * AT 539 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF IDABEL...OR ABOUT 30 MILES NORTH OF CLARKSVILLE...MOVING EAST SOUTHEAST AROUND 25 MPH. * THIS SEVERE THUNDERSTORM WILL MOVE TO BETWEEN IDABEL AND BROKEN BOW BY AROUND 6 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCURTAIN COUNTY IN OKLAHOMA UNTIL 645 PM CDT. i
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI APR 7 2000 FRONT STILL WEST OF CWFA THIS AFTERNOON AND THUNDERSTORM ACTIVITY IS ONLY ACTIVE WELL TO THE NORTH. FEEL AS FRONT MOVES INTO DEEPER MOISTURE THIS EVENING...SCATTERED THUNDERSTORMS WILL FIRE...AND INCREASE AS COVERAGE AS THEY PROGRESS TO THE EAST. THINKING IS THEY WILL BECOME WIDELY SCATTERED ALONG A TXK-GGG-LFK LINE AND MORE ORGANIZED ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA AROUND MID EVENING. WITH LIFTED INDICES AROUND MINUS 10 AND STEEP MID LEVEL LAPSE RATES...A FEW STORMS WILL BE SEVERE. MAIN THREAT IS STRONG WIND AND HAIL. FRONT HAS A GOOD PUNCH AND MUCH COOLER TEMPS WILL BE FELT SATURDAY AND ESPECIALLY SUNDAY MORNING...WHEN SCATTERED FROST WILL BE LIKELY IN LOW LYING AREAS. NEXT CHANCE OF RAIN ON TUESDAY...BUT MRF SEEMS TO BE BACKING DOWN ON POPS. PRELIMS... SHV 47/63/37/70 3000 MLU 48/63/36/6f9 4000 TXK 47/62/37/69 2000 TYR 45/66/39/71 1000 LFK 47/65/35/73 2000 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.